Alert archive / Texas / Tornado Warnings in 1995
Tornado Warning 4, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at May 7, 1995, 8:07 AM CDT for Hansford County, Texas. It was in force for 25 min.
The area
The counties it named.
The facts
- Issued
- May 7, 1995, 8:07 AM CDT (13:07 UTC)
- Expired
- May 7, 1995, 8:32 AM CDT
- In force
- 25 min
- Issued by
- NWS Amarillo, TX
- Area
- Whole counties
County Hansford County, TX
The radar
The Amarillo radar (KAMA), 121 km from the middle of the area, began a volume at 13:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 1.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1649 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 776 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KAMA 071308 TORAMA TXC195-071345- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE AMARILLO TX 807 AM CDT SUN MAY 7 1995 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 845 AM CDT FOR THE PEOPLE IN THE FOLLOWING LOCATION... IN THE TEXAS PANHANDLE ...EASTERN HANSFORD COUNTY AT 805 AM CDT A TORNADO WAS REPORTED 6 MILES SOUTH SOUTHEAST OF SPEARMAN MOVING NORTHEAST. RESIDENTS OF SPEARMAN SHOULD TAKE SHELTER IMMEDIATELY. IF YOU LIVE IN A HOME OR APARTMENT...SEEK SHELTER IN THE INNERMOST PORTION OF THE BUILDING ON THE LOWEST FLOOR. GET TO A BASEMENT IF ONE IS AVAILABLE. AVOID WINDOWS AND PROTECT YOUR BODY FROM FLYING DEBRISB WITH CUSHIONS...BLANKETS OR PILLOWS. IF SIRENS GO OFF...DO NOT RUN OUTSIDE. THE SIRENS MEAN YOU ARE IN DANGER. SEEK SHELTER. &
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at May 7, 4:07 AM CDT, 4 hours earlier.
Area forecast discussion, May 7, 4:07 AM CDT, 4 hours before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
400 AM CDT SUN MAY 07 1995
VERY BUSY NIGHT IN PNHDLS TNGT WITH TORNADO WATCHES 297 AND 298. A
LOT OF SVR WX HAS OCCURRED AND THIS FCSTR HAS HAD LITTLE TIME TO
PERUSE ANY NEW DATA. THUS...NO TIME FOR DISCUSSION. HOWEVER...WOULD
LIKE TO THANK MY ESTEEMED COLLEAGUES AT WSFO LBB FOR PROVIDING ME
WITH CONSIDERABLE FCST GUIDANCE. YOU WERE MOST HELPFUL. PRELIMINARY
NUMBERS FOLLOW. NOTE...ALL PUBLIC FORECAST PRODUCTS WILL BE LATE.
PLEASE BEAR WITH ME.
DHT 75/44/74 200
GUY 74/46/75 200
AMA 74/46/75 200
.AMA...WIND ADVISORY FOR THIS AFTERNOON FOR ZONES 001>003-006>008-
011>013-016>018.
.OK...WIND TADVISORY FOR THIS AFTERNOON FOR ZONES 001-002.
ANDRADEIn the hours before
Special weather statement, May 7, 6:26 AM CDT, 1 hour 41 minutes before
OKZ001>003-TXZ001>026-072300- TEXAS/OKLAHOMA PANHANDLES THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 615 AM CDT SUN MAY 7 1995 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY ACROSS THE PANHANDLES. AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE INTO THE CENTRAL PLAIN STATES WHICH WILL CAUSE THE ATMOSPHERE OVER THE AREA TO BECOME UNSTABLE. THE AIRMASS OVER THE AREA ALREADY CONTAINS SUFFICIENT LOW LEVEL MOISTURE FOR ANOTHER ROUND OF STRONG THUNDERSTORMS. UPPER LEVEL DYNAMICS WILL ALSO BECOME FAVORABLE AS THE DRYLINE AND DAYTIME SURFACE HEATING ENHANCE THUNDERSTORM DEVELOPMENT LATER TODAY. SPOTTER ACTIVATION WILL LIKELY BE REQUIRED LATER TODAY AND TONIGHT. RS
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 12:01 AM CDT | Severe Thunderstorm Warning | AMA | Parmer | 29 min |
| May 7, 12:14 AM CDT | Severe Thunderstorm Warning | AMA | Castro | 46 min |
| May 7, 1:02 AM CDT | Severe Thunderstorm Warning | AMA | Castro, Deaf Smith, Randall | 58 min |
| May 7, 1:24 AM CDT | Tornado Warning | AMA | Randall | 51 min |
| May 7, 1:50 AM CDT | Flash Flood Warning | AMA | Randall | 3 hr |
| May 7, 1:53 AM CDT | Severe Thunderstorm Warning | AMA | Potter | 67 min |
| May 7, 2:03 AM CDT | Tornado Warning | AMA | Potter | 57 min |
| May 7, 2:48 AM CDT | Severe Thunderstorm Warning | AMA | Carson, Hutchinson | 57 min |
| May 7, 3:31 AM CDT | Severe Thunderstorm Warning | AMA | Hansford, Ochiltree | 44 min |
| May 7, 4:23 AM CDT | Severe Thunderstorm Warning | AMA | Hansford | 67 min |
| May 7, 4:23 AM CDT | Severe Thunderstorm Warning | AMA | Hutchinson | 47 min |
| May 7, 5:26 AM CDT | Severe Thunderstorm Warning | AMA | Ochiltree | 64 min |
| May 7, 5:40 AM CDT | Severe Thunderstorm Warning | AMA | Moore | 50 min |
| May 7, 6:24 AM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson | 51 min |
| May 7, 7:32 AM CDT | Severe Thunderstorm Warning | AMA | Hansford | 43 min |
| May 7, 12:18 PM CDT | Severe Thunderstorm Warning | AMA | Donley | 57 min |
| May 7, 12:55 PM CDT | Severe Thunderstorm Warning | AMA | Gray | 65 min |
| May 7, 1:09 PM CDT | Severe Thunderstorm Warning | AMA | Hansford | 66 min |
| May 7, 1:21 PM CDT | Severe Thunderstorm Warning | AMA | Wheeler | 54 min |
| May 7, 1:36 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill | 69 min |
| May 7, 2:15 PM CDT | Severe Thunderstorm Warning | AMA | Childress | 60 min |
| May 7, 2:19 PM CDT | Severe Thunderstorm Warning | AMA | Wheeler | 56 min |
| May 7, 2:29 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 31 min |
| May 7, 2:42 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill | 63 min |
| May 7, 3:59 PM CDT | Severe Thunderstorm Warning | AMA | Roberts | 21 min |
Nearby
Tornado Warnings in Texas, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.